Ask a doctor

Are Prolonged Redness and Skin Discoloration Normal After Fraxel Re:store and Chemical Peels?

Skin history: Apr2009 to Aug2009 - Accutane 40mg/day (cleared up acne) Mar2010 to Jul2010 - 5 monthly Fraxel Re:store treatments for acne scars Aug2010 to Oct2010 - 3 monthly light chemical peels to enhance Fraxel results After 1st peel, my skin looked fantastic! Following 3rd peel, my skin developed large red patches and unsightly discoloration that has lasted for 6 weeks now. Is this normal? Is there any treatment to accelerate the healing process? Is the discoloration permanent?

Doctor Answers (2)

Discoloration after Laser and Chemical Peels

+1

Without an examination it is impossible to determine exactly what is occurring. The timeframe you establish could mean that you are experiencing postinflammatory hyperpigmentation which can be treated with lightening creams or additional laser treatments but will also resolve with time. I would most certainly talk with your surgeon about your concerns and visit sooner rather than later.


Dallas Facial Plastic Surgeon
4.0 out of 5 stars 12 reviews

Discoloration after chemical peels and fraxel

+1

It is impossible to determine the cause of the discoloration that you have without seeing you in person and examining the skin. If there is new redness from a development of blood flow, then V-beam laser may help. If however, there is a postinflammatory hyperpigmentation, then lightening creams and lasers or peels will be needed, along with sunscreens, to lighten the pigmentation.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.